MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that balloon rupture occurred.The target lesion was located in the mildly tortuous, and severely calcified left circumflex artery.A 15mm x 3.25mm nc quantum apex balloon catheter was advanced for dilation.However, during the initial inflation at 11 atmospheres for 5 seconds, the balloon ruptured.The device removed.And the procedure was completed with another of the same device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consists of an nc quantum apex balloon catheter.The device was visually and microscopically examined.It was noted that there were numerous kinks to the hypotube of the device, a contrast in the inflation lumen and blood in the guidewire lumen, and there was blood in the folds of the tightly folded balloon.The device was prepped with a new inflation device filled with water and connected to the inflation port to inflate the device.The device inflated to rated burst pressure and deflated with no issue.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the mildly tortuous and severely calcified left circumflex artery.A 15mm x 3.25mm nc quantum apex balloon catheter was advanced for dilation.However, during the initial inflation at 11 atmospheres for 5 seconds, the balloon ruptured.The device removed, and the procedure was completed with another of the same device.There were no patient complications nor injuries reported.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17184876
Report Number2124215-2023-32227
Device Sequence Number15068397
Product Code LOX
UDI-Device Identifier08714729783381
UDI-Public08714729783381
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0030441589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient RaceAsian